Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 27, NWS New York, NY
NWS New York, NY issued this small craft advisory at Feb 26, 2012, 12:59 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 12:59 AM EST (05:59 UTC)
- Expired
- Feb 26, 2012, 4:00 PM EST
- In force
- 15 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
599 WHUS71 KOKX 260559 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1259 AM EST SUN FEB 26 2012 ...STRONG GUSTY WINDS AND ROUGH SEAS GRADUALLY DIMINISH THROUGH TODAY... ANZ330-350-353-261100- /O.CAN.KOKX.GL.W.0009.000000T0000Z-120226T1100Z/ /O.NEW.KOKX.GL.W.0010.120226T0600Z-120226T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1259 AM EST SUN FEB 26 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * LOCATION...COASTAL OCEAN WATERS EAST OF FIRE ISLAND INLET AND EASTERN LONG ISLAND SOUND. * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 10 FEET ON THE COASTAL OCEAN WATERS...AND 4 TO 7 FT ON THE EASTERN SOUND. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ340-261100- /O.CAN.KOKX.GL.W.0009.000000T0000Z-120226T0600Z/ /O.NEW.KOKX.GL.W.0010.120226T0600Z-120226T1100Z/ PECONIC AND GARDINERS BAYS- 1259 AM EST SUN FEB 26 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * LOCATION...EASTERN BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-338-345-355-261400- /O.CAN.KOKX.GL.W.0009.000000T0000Z-120226T0600Z/ /O.NEW.KOKX.SC.Y.0027.120226T0600Z-120226T1700Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1259 AM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET...WESTERN LONG ISLAND SOUND...NEW YORK HARBOR...AND THE SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET...SUBSIDING TO 3 TO 5 FT ON THE COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE DURING THE EARLY MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
4 follow-up statements
353 WHUS71 KOKX 260828 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 328 AM EST SUN FEB 26 2012 ...GUSTY WINDS AND ROUGH SEAS DIMINISHING TODAY... ANZ330-340-353-261630- /O.CAN.KOKX.GL.W.0010.000000T0000Z-120226T1100Z/ /O.EXB.KOKX.SC.Y.0027.000000T0000Z-120226T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 328 AM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MORICHES INLET...EASTERN LONG ISLAND SOUND AND THE BAYS OF EASTERN LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 8 FEET ON THE OCEAN AND 3 TO 6 FEET ON EASTERN LONG ISLAND SOUND...SUBSIDING THIS AFTERNOON. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-261500- /O.EXT.KOKX.GL.W.0010.000000T0000Z-120226T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 328 AM EST SUN FEB 26 2012 ...GALE WARNING NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT NY. * WINDS...NORTHWEST 20 TO 30 KT. GUSTS UP TO 40 KT...DECREASING TO 35 KT LATER THIS MORNING. * SEAS...8 TO 12 FEET...SUBSIDING THIS AFTERNOON. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ338-261500- /O.EXT.KOKX.SC.Y.0027.000000T0000Z-120226T1500Z/ NEW YORK HARBOR- 328 AM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATION...NEW YORK HARBOR. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-345-355-261630- /O.EXT.KOKX.SC.Y.0027.000000T0000Z-120226T1800Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 328 AM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATION...COASTAL OCEAN WATERS WEST OF FIRE ISLAND INLET... WESTERN LONG ISLAND SOUND...AND THE SOUTH SHORE BAYS OF LONG ISLAND. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET ON THE OCEAN WATERS. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
449 WHUS71 KOKX 261459 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 959 AM EST SUN FEB 26 2012 ...GUSTY WINDS DIMINISHING TODAY BUT ROUGH SEAS REMAINING... ANZ350-262100- /O.CAN.KOKX.GL.W.0010.000000T0000Z-120226T1500Z/ /O.EXB.KOKX.SC.Y.0027.000000T0000Z-120226T2100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 959 AM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS OF 25 TO 30 KT....LOWERING TO AROUND 20 KT LATER THIS AFTERNOON. * SEAS...3 TO 6 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING INTO EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-261600- /O.CAN.KOKX.SC.Y.0027.000000T0000Z-120226T1500Z/ NEW YORK HARBOR- 959 AM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. ANY GUSTS TO 25 KT ARE EXPECTED TO BE OCCASIONAL WITH MOST GUSTS TO 20 KT THROUGH THE MORNING HOURS. $$ ANZ353-355-262100- /O.EXT.KOKX.SC.Y.0027.000000T0000Z-120226T2100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 959 AM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO MORICHES INLET. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS OF 25 TO 30 KT...LOWERING TO AROUND 20 KT LATER THIS AFTERNOON. * SEAS...3 TO 5 FEET. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING INTO EARLY AFTERNOON HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-340-345-261800- /O.CON.KOKX.SC.Y.0027.000000T0000Z-120226T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 959 AM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATION...LONG ISLAND SOUND AND THE LONG ISLAND BAYS. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT...LOWERING TO AROUND 20 KT THIS AFTERNOON. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR DURING THE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
719 WHUS71 KOKX 261741 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1241 PM EST SUN FEB 26 2012 ...GUSTY WINDS DIMINISHING TODAY BUT ROUGH SEAS REMAINING... ANZ330-335-340-345-261845- /O.CAN.KOKX.SC.Y.0027.000000T0000Z-120226T1800Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1241 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS ARE EXPECTED TO STAY BELOW 25 KT FOR THIS AFTERNOON. $$ ANZ355-261845- /O.CAN.KOKX.SC.Y.0027.000000T0000Z-120226T2100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1241 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WIND GUSTS ARE EXPECTED TO STAY BELOW 25 KT FOR THIS AFTERNOON AND SEAS HAVE LOWERED BELOW 5 FT. $$ ANZ350-353-262100- /O.CON.KOKX.SC.Y.0027.000000T0000Z-120226T2100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1241 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MONTAUK POINT. * WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. * TIMING...UNTIL 4 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
120 WHUS71 KOKX 262108 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 408 PM EST SUN FEB 26 2012 ...SOME ROUGH SEAS EAST OF MORICHES EARLY TONIGHT WITH MORE WIDESPREAD SMALL CRAFT CONDITIONS ON MONDAY AFTERNOON... ANZ350-270515- /O.EXP.KOKX.SC.Y.0027.000000T0000Z-120226T2100Z/ /O.NEW.KOKX.SW.Y.0003.120226T2108Z-120227T0000Z/ /O.NEW.KOKX.SC.Y.0028.120227T1700Z-120228T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 408 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR MONDAY AFTERNOON THROUGH MONDAY NIGHT. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY. * LOCATION...COASTAL OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT. * WINDS...SOUTHWEST WINDS AROUND 20 KT WITH GUSTS TO 30 KT FOR MONDAY AFTERNOON INTO THE EVENING...AND BECOMING WESTERLY AFTER MIDNIGHT. * SEAS...4 TO 7 FEET. * TIMING...HIGHEST SEAS BEFORE 7 PM TONIGHT AND THEN HIGHEST SEAS AND WINDS MONDAY AFTERNOON THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ353-270515- /O.EXP.KOKX.SC.Y.0027.000000T0000Z-120226T2100Z/ /O.NEW.KOKX.SC.Y.0028.120227T1700Z-120228T1100Z/ FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 408 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY. * LOCATION...COASTAL OCEAN WATERS FROM FIRE ISLAND INLET TO MORICHES INLET. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...MONDAY AFTERNOON THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-270515- /O.NEW.KOKX.SC.Y.0028.120227T1700Z-120227T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 408 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM EST MONDAY. * LOCATION...NEW YORK HARBOR...LONG ISLAND SOUND...AND SOUTHERN AND EASTERN BAYS. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT. * TIMING...MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-270515- /O.NEW.KOKX.SC.Y.0028.120227T1700Z-120228T1100Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 408 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON MONDAY TO 6 AM EST TUESDAY. * LOCATION...COASTAL OCEAN WATERS FROM SANDY HOOK TO FIRE ISLAND INLET. * WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 6 FEET. * TIMING...MONDAY AFTERNOON THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 12:32 AM EST, 27 minutes earlier.
Area forecast discussion, Feb 26, 12:32 AM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1232 AM EST SUN FEB 26 2012
.SYNOPSIS...
LOW PRESSURE WILL GRADUALLY DRIFT NORTHEAST OF THE CANADIAN
MARITIMES OVERNIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE REGION
ON SUNDAY...AND PASS TO THE EAST SUNDAY NIGHT. A WEAK COLD FRONT
WILL APPROACH ON MONDAY AND PASS THROUGH MONDAY NIGHT...FOLLOWED
BRIEFLY BY HIGH PRESSURE ON TUESDAY. LOW PRESSURE WILL THEN IMPACT
THE AREA FROM WEDNESDAY INTO THURSDAY. HIGH PRESSURE WILL RETURN ON
FRIDAY....FOLLOWED BY ANOTHER LOW TO START NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
PEAK WIND GUSTS OVER THE REGION BELOW 40 KT...AND ARE SO
UPSTREAM...SO HAVE ALLOWED WIND ADVISORY TO EXPIRE.
WITH RIDGING BUILDING IN FROM THE WEST...EXPECT DRY CONDITIONS AND
MINIMAL CLOUD COVER OVERNIGHT...WITH DIMINISHING WINDS.
CONTINUED CAA SHOULD DROP TEMPS INTO THE MID 20 CITY/COAST...LOWER
20S INTERIOR.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
SHORTWAVE RIDGING BUILDS INTO THE AREA SUNDAY...AND THEN
FLATTENS SUNDAY NIGHT AHEAD OF NEXT APPROACHING SHORTWAVE. AT THE
SURFACE HIGH PRESSURE BUILDS OVER THE AREA ON SUNDAY AND THEN EAST
SUN NIGHT.
MAINLY SUNNY CONDITIONS...OUTSIDE OF A BIT OF LATE DAY CIRRUS...AND
SEASONABLE CONDITIONS EXPECTED ON SUNDAY. WINDS MAY BE A BIT GUSTY
IN THE MORNING (INTO LOWER 30 MPH RANGE)...BUT GRADUALLY DECREASING
THROUGH THE DAY. HIGHS GENERALLY 40 TO 45...WARMEST CITY/COAST.
DRY AND GENERALLY TRANQUIL CONDITIONS SUN NIGHT. POTENTIAL FOR GOOD
RADIATIONAL COOLING THE FIRST PART OF SUN NIGHT...WITH TIMING OF
MID-CLOUDS AHEAD OF NEXT SYSTEM THE FACTOR. TEMPS INTO THE
TEENS/LOWER 20S ACROSS FAR OUTLYING AREAS...WHILE MID TO UPPER 30S
ACROSS NYC/NJ METRO WITH DEVELOPING RETURN FLOW LATE.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
LATEST FORECAST CONTINUES TO FOLLOW MORE CLOSELY TO A BLEND OF THE
12Z ECMWF AND GGEM. BASED ON THE MOST RECENT STORM SYSTEM...THE GFS
APPEARS TO BE TOO PROGRESSIVE AND TOO FAR NORTH WITH THE STORM TRACK
IN COMPARISON TO THE GLOBAL MODEL ENSEMBLE.
A PROGRESSIVE...YET AMPLIFIED FLOW WILL CONTINUE INTO THE UPCOMING
WEEK AS A SERIES OF PAC STORM SYSTEMS TRAVERSE THE LOWER 48. THE
FIRST OF WHICH WILL PASS TO THE NORTH MON INTO MON NIGHT WITH NO
PRECIPITATION FORECAST. ITS THE NEXT SYSTEM FOR THE MID WEEK THAT RAISES SOME
INTEREST AS LOW PRESSURE TRACKS FROM THE UPPER MS VALLEY EASTWARD INTO
THE OHIO VALLEY...WITH POSSIBLE SECONDARY DEVELOPMENT ALONG THE MID
ATLANTIC COAST. AT THE SAME TIME...SOME MARGINALLY COLD AIR IN THE
NORTHERN BRANCH OF THE POLAR JET SPILLS ACROSS EASTERN CANADA AND
INTO THE NORTHEAST. LARGE SCALE OVERRUNNING PRECIPITATION IS FORECAST TO
DEVELOP ACROSS THE EAST WED MORNING AND CONTINUE INTO THU. WITH A
STRONG HIGH TO THE NORTH...AROUND 1030 MB...AND A LOW TRACK TO THE
SOUTH...THE POTENTIAL DOES EXIST FOR WINTRY WEATHER INLAND AND
MAINLY RAIN AT THE COAST. HOWEVER...THE DETAILS AT THIS POINT IN
TIME ARE VERY GENERAL IN SCOPE...BUT THIS IS SOMETHING TO WATCH.
HIGH PRESSURE THEN BRIEFLY BUILDS IN AT THE END OF THE WEEK BEFORE
ANOTHER PAC STORM SYSTEM MOVE INTO THE REGION NEXT SAT. THE UPPER
TROUGH TO THE WEST IS ADVERTISED TO BE MORE AMPLIFIED WITH LOW
PRESSURE TRACKING UP ACROSS THE GREAT LAKES. THIS WOULD SPELL A
WARMER SYSTEM AND MAINLY RAIN.
AS FOR TEMPS...STAYED CLOSE TO HPC GUIDANCE WITH THE MID WEEK LOW
TRACK TO THE SOUTH OF THE AREA. THUS...LOOKING AT WARMER THAN NORMAL
HIGHS TO START THE WEEK...NEAR OR SLIGHTLY BELOW NORMAL WED AND
THU...THEN BACK ABOVE NORMAL AT THE END OF THE WEEK.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HIGH CONFIDENCE VFR. STRONG LOW PRESSURE IN THE CANADIAN MARITIMES
WILL GRADUALLY DRIFT FARTHER AWAY OVERNIGHT...WHILE A HIGH PRESSURE
RIDGE OVER THE UPPER GREAT LAKES AND OHIO VALLEY BUILDS EASTWARD.
THERE IS SOME UNCERTAINTY AS TO EXACTLY HOW QUICKLY GUSTY WNW WINDS
DIMINISH THROUGH SUNDAY AFTERNOON...AND COULD TAKE AN HOUR OR TWO
LONGER THAN FCST.
LIGHT SW WINDS SUNDAY NIGHT AS THE RIDGE PASSES TO THE EAST.
OUTLOOK FOR 06Z MON THROUGH THU...
.LATE SUNDAY NIGHT-TUE NIGHT...VFR. GUSTY NW WINDS POSSIBLE MON
NIGHT-TUE MORNING FOLLOWING COLD FROPA.
.WED-WED NIGHT...SUB-VFR CONDITIONS EXPECTED. PRECIP TYPE SHOULD BE
MAINLY SNOW AT KSWF...SNOW OR MIXED PRECIP CHANGING TO RAIN AT
KHPN/KBDR/KGON/KTEB...AND RAIN ELSEWHERE. GUSTY E WINDS POSSIBLE.
.THU...SUB-VFR CONDITIONS POSSIBLE IN ANY RAIN/SNOW SHOWERS.
&&
.MARINE...
GALES CONTINUE ON ALL WATERS...THOUGH IT DOES APPEAR THAT IDEA OF
EXPIRING GALES AT 1PM OVER WESTERN WATERS IS ON TRACK. WINDS
SHOULD GRADUALLY DECREASE TO SCA LEVELS FROM W TO E LATE TONIGHT
AS LOW PRESSURE WEAKENS AND DEPARTS. HIGH SEAS ON THE OCEAN AND
EASTERN LONG ISLAND SOUND WILL GRADUALLY SUBSIDE IN RESPONSE.
WINDS AND SEAS WILL GRADUALLY DIMINISH TO SUB-ADVISORY LEVELS
THROUGHOUT FROM WEST TO EAST ON SUNDAY AS HIGH PRESSURE BUILDS
IN...AND REMAIN SO THROUGH TUE.
WINDS AND SEAS WILL INCREASE ON WED VIA INCREASING E FLOW...WITH SCA
CONDITIONS LIKELY. GALES SEEM UNLIKELY BASED ON THE EXPECTED
INTENSITY OF THE OFFSHORE LOW.
&&
.HYDROLOGY...
QPF UP TO 1 INCH LIQUID EQUIVALENT IS POSSIBLE WED-THU.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 1 AM EST EARLY THIS MORNING FOR ANZ335-338-
340-345-355.
GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ330-350-
353.
&&
SYNOPSIS...NV
NEAR TERM...MALOIT/NV
SHORT TERM...NV
LONG TERM...DW
AVIATION...GOODMAN/MPS
MARINE...NV/DW
HYDROLOGY...NV/DW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 25, 3:14 PM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 314 PM EST SAT FEB 25 2012 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-262015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 314 PM EST SAT FEB 25 2012 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-340-345-262015- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 314 PM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-262015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 314 PM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ355-262015- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 314 PM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-262015- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 314 PM EST SAT FEB 25 2012 ...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 12:59 AM EST | Gale Warning | OKX | 9 hr | |
| Feb 26, 4:08 PM EST | Small Craft Advisory | OKX | 48 hr | |
| Feb 26, 4:08 PM EST | Small Craft Advisory for Hazardous Seas | OKX | 3 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.